Jump to content
Altostrata

Why taper by 10% of my dosage?

Recommended Posts

KarenB

The OP lists several reserach sources which people can follow up.  One of these is an NHS link.   

 

Drug companies have placed people in the position of needing to taper while providing extremely little information on how to safely do so.  For this reason people have had to learn how and where they can, sharing and creating knowledge bases.  Those who have done this work are now quite relieved to have science begin to realise there is a crisis, and start to conduct appropriate research.  That the two groups are starting to work together is also quite telling.  There was recently an overwhelming response to a large research survey.   

 

This grass-roots quality is also what allows SurvivingAntidepressants to use folk-references and word-pictures to illustrate processes alongside the usual thorough explanations.  Whatever we can do to help people understand the rationale, we will do.  The fate of  Humpty Dumpty is a great picture, as is Rhi's metaphor of a trellis and garden.  What we provide is not strictly Lancet; it is more than that.  People do not need a medical degree when they arrive here desparate for information.   

 

Recently I took Alto's work (and in particular this thread's OP) to my local doctor.  It was well-received, and I am now working with the doctors to implement suitable changes in the clinic, and also in other clinics in our region.  Doctors who are less biased and less afraid are able to see that there is a crisis, and they tend to be pleased with the harm-reduction approach.

 

Members are welcome to be skeptical, however we do not wish to repeatedly explain things we have already provided sources for, and which we have seen in action thousands of times.  People are welcome to wait for science to offer irrefutable evidence if they prefer; in the mean time we'll get on with helping people as best we can. 

 

 

Share this post


Link to post
Share on other sites
bubble

Also we are all volunteers here badly struggling with withdrawal and consequences of it and doing our best to support others in similar situation.

 

So we don't have time nor energy to persuade anyone of anything. We are not in the business of proving any points or convincing anyone. Our suffering is very real and we don't need any proof of it.

 

Problems you are talking about with your wife are different. She suffers with severe health anxiety so attacking us with your 'healthy scepticism' is a very misplaced attempt to solve your problem. She needs some good talk therapy to address the root cause of her issues. As you wrote yourself she has a tendency to worry about health irrespective of whether she reads something or not.

 

There is no point in logically arguing with her and proving with any amount of evidence that her anxiety is unfounded. It's not a matter of reason but some deeply seated fear and insecurity which has to  be unpacked and dealt with. All you need is a good therapist to work with her. Tapering is not her main problem.

Share this post


Link to post
Share on other sites
nz11
15 hours ago, bubble said:

Also we are all volunteers here badly struggling with withdrawal and consequences of it and doing our best to support others in similar situation.

 

So we don't have time nor energy to persuade anyone of anything. We are not in the business of proving any points or convincing anyone. Our suffering is very real and we don't need any proof of it.

Great stuff Bubble

This was an excellent reply to someone who i felt had just walked into a war zone and wanted to start an argument and/or demanded proof about why we have to keep our heads down and take cover.

Share this post


Link to post
Share on other sites
Terry
On 8/5/2011 at 3:43 PM, Altostrata said:

In a nutshell, the 10% taper method recommends a 10% dosage reduction every 4 weeks, with the 10% calculated on the last dosage. The amount of decrease is proportionate to the last dosage (not the original prescription) and keeps getting smaller.
 
(Those finding that this method too slow can always speed up by making 10% reductions more often. However, if you get withdrawal symptoms, your nervous system is telling you that you are tapering too fast.)

The 10% per month reduction method is recommended by

I just looked at the tapering recommendation by Dr. Breggin.  He advocates 10% reductions based on the initial dose rather than on the last dose.  This would make the tapering time significantly less.  Your thoughts?

Tapering - Dr Breggin.jpg

Share this post


Link to post
Share on other sites
ChessieCat
1 hour ago, Terry said:

I just looked at the tapering recommendation by Dr. Breggin.  He advocates 10% reductions based on the initial dose rather than on the last dose.  This would make the tapering time significantly less.  Your thoughts?

 

I'd say no, and the reason is provided in this topic:  Why taper paper: dose-occupancy curves

 

The 10% every 4 weeks of previous dose ends up being a similar curve to the dose occupancy curves.

 

Alto's comment further down the 1st page of this topic Peter Breggin in Your Drug May Be Your Problem is quoted below:

 

On 11/10/2016 at 8:11 AM, Altostrata said:

You will have to ask Dr. Breggin why his taper is calculated on the original dose. It may be he didn't consider the implications of this: he never helped many people taper.

 

If you do it this way, your decreases become an ever-large proportion of your current dose. If you start at 20mg, at 4mg, a 2mg (10% of 20mg) reduction is 50% of the dosage to which your nervous system has (hopefully) adapted.

 

You might start out slow, but you speed up as you go along. We have many people here who have tried this and developed withdrawal symptoms.

 

Periodic dosage reduction of 10% calculated on the current dose is a much gentler reduction curve than the method Dr. Breggin described above.

 

Read Why taper by 10% of my dosage?

 

 

Edited by ChessieCat

Share this post


Link to post
Share on other sites
Terry

Thank you ChessieCat!  Guess I'm too eager to taper, but need to be reminded to slow down.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.